Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/108488
Title: An axiomatization of difference-form contest success functions
Author: Cubel, Maria
Sánchez-Pagés, Santiago
Keywords: Axioma d'elecció
Concursos
Funcions
Axiom of choice
Contests
Functions
Issue Date: Nov-2016
Publisher: Elsevier B.V.
Abstract: This paper presents an axiomatic characterization of difference-form contests, that is, contests where agents' probability of victory depends on the difference of their effective efforts. This axiomatization rests on a pairwise comparison axiom that relates the winning probabilities of any pair of participants to their winning probabilities in a contest between the two of them. The resulting difference-form contest success function overcomes some of the drawbacks of the widely-used ratio-form. Contrary to other difference-form functions, the family we charaterize here can be scale invariant and have a positive elasticity of augmentation. By clarifying the properties of this family of contest success functions, this axiomatization can help researchers to find the functional form better suited to their application of interest.
Note: Versió postprint del document publicat a: https://doi.org/10.1016/j.jebo.2016.08.011
It is part of: Journal of Economic Behavior & Organization, 2016, vol. 131, num. Part A, p. 92-105
Related resource: https://doi.org/10.1016/j.jebo.2016.08.011
URI: http://hdl.handle.net/2445/108488
ISSN: 0167-2681
Appears in Collections:Articles publicats en revistes (Economia)

Files in This Item:
File Description SizeFormat 
669631.pdf224.66 kBAdobe PDFView/Open    Request a copy


Embargat   Document embargat fins el 30-11-2019


This item is licensed under a Creative Commons License Creative Commons